IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1587 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4104    
    Printed136    
    Emailed1    
    PDF Downloaded191    
    Comments [Add]    
    Cited by others 3    

Recommend this journal

 

 SHORT COMMUNICATION
Year : 2010  |  Volume : 42  |  Issue : 6  |  Page : 412-415

Therapeutic misadventure with paracetamol in children


Sundaram Medical Foundation, Dr. Rangarajan Memorial Hospital, Shanthi Colony, IV Avenue Annanagar, Chennai 600 040, India

Correspondence Address:
So Shivbalan
Sundaram Medical Foundation, Dr. Rangarajan Memorial Hospital, Shanthi Colony, IV Avenue Annanagar, Chennai 600 040
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.71894

Rights and Permissions

Paracetamol (acetaminophen), though considered a safe, "over the counter" analgesic and antipyretic, can cause liver injury with overdose. Therapeutic misadventure is a unique problem where the existing nomogram used for acute poisoning is not applicable. In this context, early initiation of N-acetylcysteine even before a biochemical evidence of liver injury may be beneficial. A series of 6 children with this type of paracetamol overdose are presented here to increase the awareness and understanding of this problem since no such data is available from India.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow